Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 23, NWS Quad Cities, IA

May 30, 2016Cedar County, Jones County, Linn County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at May 30, 2016, 8:32 PM CDT for Cedar County, Jones County, Linn County, Iowa. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2016, 8:32 PM CDT (01:32 UTC)
Expired
May 30, 2016, 9:04 PM CDT
In force
32 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Cedar County, IA, Jones County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 69 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 8:45 PM CDTHAIL 0.753 Nnw Mechanicsville, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
585 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
2013 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

076 
WUUS53 KDVN 310132
SVRDVN
IAC031-105-113-310215-
/O.NEW.KDVN.SV.W.0023.160531T0132Z-160531T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
832 PM CDT MON MAY 30 2016

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JONES COUNTY IN EAST CENTRAL IOWA...
  SOUTHEASTERN LINN COUNTY IN EAST CENTRAL IOWA...
  NORTHWESTERN CEDAR COUNTY IN EAST CENTRAL IOWA...

* UNTIL 915 PM CDT

* AT 832 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  MECHANICSVILLE...MOVING NORTH AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ANAMOSA...MECHANICSVILLE...STANWOOD...MOUNT VERNON...LISBON...
  SPRINGVILLE...OLIN...MARTELLE...MORLEY...VIOLA...STONE CITY...MATSELL
  BRIDGE NATURAL AREA...WAPSIPINICON STATE PARK AND CENTRAL PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4186 9115 4186 9141 4213 9147 4213 9111
TIME...MOT...LOC 0132Z 178DEG 9KT 4192 9129 

HAIL...1.25IN
WIND...60MPH
 
$$

RP KINNEY
3 follow-up statements
127 
WWUS53 KDVN 310142
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
842 PM CDT MON MAY 30 2016

IAC031-105-113-310215-
/O.CON.KDVN.SV.W.0023.000000T0000Z-160531T0215Z/
JONES IA-LINN IA-CEDAR IA-
842 PM CDT MON MAY 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHWESTERN JONES...EAST CENTRAL LINN AND NORTHWESTERN CEDAR
COUNTIES...

AT 841 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MECHANICSVILLE...MOVING NORTH AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ANAMOSA...MECHANICSVILLE...LISBON...SPRINGVILLE...MARTELLE...MORLEY...STONE
CITY...VIOLA...MATSELL BRIDGE NATURAL AREA...WAPSIPINICON STATE PARK AND
CENTRAL PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4189 9120 4189 9137 4213 9147 4213 9111
TIME...MOT...LOC 0141Z 178DEG 9KT 4194 9129 

HAIL...1.00IN
WIND...60MPH
 
$$

RP KINNEY
195 
WWUS53 KDVN 310156
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
856 PM CDT MON MAY 30 2016

IAC031-113-310204-
/O.CAN.KDVN.SV.W.0023.000000T0000Z-160531T0215Z/
LINN IA-CEDAR IA-
856 PM CDT MON MAY 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINN AND
NORTHWESTERN CEDAR COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4207 9124 4195 9126 4195 9136 4197 9137
      4207 9136
TIME...MOT...LOC 0154Z 173DEG 9KT 4197 9131 

$$

IAC105-310215-
/O.CON.KDVN.SV.W.0023.000000T0000Z-160531T0215Z/
JONES IA-
856 PM CDT MON MAY 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHWESTERN JONES COUNTY...

AT 854 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORLEY...OR
NEAR MECHANICSVILLE...MOVING NORTH AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MARTELLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM PRODUCE PENNY SIZE HAIL 3 MILES NORTHWEST OF
MECHANICSVILLE AROUND 845 PM CDT. 

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4207 9124 4195 9126 4195 9136 4197 9137
      4207 9136
TIME...MOT...LOC 0154Z 173DEG 9KT 4197 9131 

HAIL...1.00IN
WIND...60MPH
 
$$

RP KINNEY
176 
WWUS53 KDVN 310204
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
904 PM CDT MON MAY 30 2016

IAC105-310213-
/O.CAN.KDVN.SV.W.0023.000000T0000Z-160531T0215Z/
JONES IA-
904 PM CDT MON MAY 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JONES COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4207 9124 4195 9126 4195 9136 4197 9137
      4207 9136
TIME...MOT...LOC 0201Z 178DEG 9KT 4199 9131 

$$

RP KINNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:26 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, May 30, 6:26 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
626 PM CDT MON MAY 30 2016

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 330 PM CDT Mon May 30 2016

The latest SFC analysis was indicating a warm front extending from
extreme northwest IA...southeastward into southeastern IA. Cumulus
fields more enhanced along and south of this feature as well as
higher SFC Dpts. Dpts north of the boundary have mixed well down
into the 50s for much less humidity this afternoon. Isolated
convection starting to bubble in this field as well. Aloft, water
vapor imagery was indicating a upper level trof digging
southeastward out of Canada and acrs the northern Rockies. Another
vort max noted in less organized steering flow acrs eastern OK
rolling toward far southwestern MO.

&&

.SHORT TERM...(THIS EVENING THROUGH Tuesday)
ISSUED AT 330 PM CDT Mon May 30 2016

Tonight...Will have to keep slight CHC to CHC POPs for isolated to
wdly sctrd pop up showers and thunderstorms in the VCNTY of the warm
front late this afternoon and into the evening. This activity more
likely in the southwestern third to half of the DVN CWA as the
boundary tries a late day retreat to the north. Not sure how far
north this convection can make it though with drier subsiding air
acrs northeastern IA into far northwestern IL. Lack of shear will
also make it hard for a more enhanced storm to maintain, with
lightning and brief heavy downpours the main threat until the cell
collapses on itself. After whatever can pop up this evening dies out
again diurnally after sunset, we may have a lull period until
increasing warm air advection/return flow processes possibly
generates isolated to sctrd nocturnal convection overnight into
early Tue morning...especially if the warm front lingers in the
northern CWA acting as a focal point. Less confidence with this
later night potential with a few model solutions such as the 12z
ECMWF, painting a mainly dry and clear picture for the rest of the
night after the evening activity dies off. Lower SFC Dpts and the
potential for periods of mainly clear skies support going with lows
in the low to mid 60s, with some 50s possible in the north and
northeast if late night storms/cloud debris does not form acrs those
areas.

Tuesday...First part of the day will have to watch for isolated to
sctrd thunderstorm development again in the warm sector of an
approaching cold front off to the west acrs the MO RVR Valley. If
the warm front hangs up in the northern CWA that again could
continue to be a focal point for shower/storm development as the day
progresses. Still expect enough insolation in between the convective
debris to drive high temps into the low to mid 80s. Will increase
POPs acrs the far western to northwestern CWA by late afternoon for
pre-frontal line of thunderstorms developing and making it into
these areas from the west, but would not be surprised with the
slowed frontal progression that this does not happen until after 00Z
Wed. Despite SBCAPES making it to 1500-2500+ J/KG by late afternoon
if we get the low to mid 80s and dpts in the mid 60s, deep shear
profiles remain weak to marginal acrs the local area through 00Z.
Thus a marginal SVR WX threat for Tue afternoon. Locally heavy rain
a good bet though, where storms form.   ..12..

.LONG TERM...(Tuesday NIGHT THROUGH next Monday)
ISSUED AT 330 PM CDT Mon May 30 2016

Forecast focus on near normal temperatures the remainder of this
week then below normal temperatures and precipitation much of next
week.

Tuesday night through Wednesday night, upper level trough and cold
front will be slowly pushing across the area during this time frame.
Showers and thunderstorms will accompany this system with the
precipition ending Wednesday night with the passage of the front.
Shear is weak Tuesday night, increasing on Wednesday but instability
looks minimal. Therefore, the severe threat looks marginal or low.

Thursday through Saturday, zonal flow across the area with near
normal temperatures. A strong storm system will be tracking across
the Midwest Friday night and Saturday accompanied by more showers
and thunderstorms. The severe threat still needs to be determined
but it will certainly depend on timing and amount of
shear/instability.

Sunday through next week, operational models similar in setting up
an omega block with deep troughs in the eastern Pacific, and eastern
United States, with a big ridge in the Rockies. The AO/NAO anomalies
trend negative allowing for cool temperatures to push southward into
the Midwest/Great Lakes. This should keep the area in below normal
temperatures and below normal precipitation into the middle of June.

HAASE

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z Tuesday EVENING)
ISSUED AT 617 PM CDT Mon May 30 2016

Periods of showers and thunderstorms will continue through the TAF
period. Have added a tempo group until 02z this evening at KCID
with convection just to the west. KBRL was also get hit by and
isolated shower this evening. Other than this evening,
predictability of scattered activity overnight into Tuesday is
low, and will keep mention of shra/tsra out of TAFS. More
widespread storms are expected after 00z Tuesday evening.

&&

.DVN Watches/Warnings/Advisories...
IA...None.
IL...None.
MO...None.
&&

SYNOPSIS...12
SHORT TERM...12
LONG TERM...Haase
AVIATION...RP Kinney
Hazardous weather outlook, May 30, 3:53 PM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
353 PM CDT MON MAY 30 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-311100-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
353 PM CDT MON MAY 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE
THROUGH THIS EVENING...THEN AGAIN LATE TONIGHT. SEVERE WEATHER IS
NOT EXPECTED...BUT ISOLATED HEAVY DOWNPOURS AND LIGHTNING CAN BE
EXPECTED FROM ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY. CURRENTLY...
THE THREAT FOR SEVERE STORMS IS LOW FOR TUESDAY. IF STRONG TO
SEVERE STORMS DO DEVELOP TUESDAY AFTERNOON AND EVENING...THE
PRIMARY THREATS WOULD BE HAIL AND DAMAGING WINDS.

THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY NIGHT THROUGH SUNDAY. AT
THIS TIME...IT IS TOO EARLY TO DETERMINE THE THREAT FOR ANY SEVERE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED LATE THIS AFTERNOON OR TONIGHT.

12

In the hours before

Special weather statement, May 30, 6:37 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
637 PM CDT MON MAY 30 2016

IAC011-019-310015-
BUCHANAN-BENTON-
637 PM CDT MON MAY 30 2016

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BENTON AND BUCHANAN
COUNTIES...

AT 636 PM CDT...A STRONG THUNDERSTORM WAS OVER MOUNT AUBURN...OR 7
MILES NORTHWEST OF VINTON...MOVING NORTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
VINTON...BRANDON...MOUNT AUBURN...VINTON MEMORIAL AIRPORT...RODGERS PARK
AND MINNE ESTEMA PARK.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 51 AND 55.

LAT...LON 4230 9207 4243 9206 4244 9197 4217 9201
      4216 9225 4230 9230
TIME...MOT...LOC 2336Z 177DEG 15KT 4224 9214

RP KINNEY
Special weather statement, May 30, 7:44 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
744 PM CDT MON MAY 30 2016

IAC019-310130-
BUCHANAN-
744 PM CDT MON MAY 30 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BUCHANAN COUNTY...

AT 743 PM CDT...A STRONG THUNDERSTORM WAS OVER INDEPENDENCE...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...JESUP...FAIRBANK...HAZLETON...LAMONT...AURORA...STANLEY...
FONTANA PARK...LITTLETON...INDEPENDENCE AIRPORT...BUCHANAN COUNTY
FAIRGROUNDS...FONTANA COUNTY PARK...JAKWAY PARK...WAPSIPINICON GOLF
COURSE AND OTTERVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4264 9161 4263 9161 4241 9182 4243 9206
      4247 9206 4247 9208 4264 9208
TIME...MOT...LOC 0043Z 209DEG 11KT 4248 9191

RP KINNEY
Local storm report, May 30, 7:52 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
752 PM CDT MON MAY 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND GST     INDEPENDENCE AIRPORT    42.45N 91.95W
05/30/2016  M66.00 MPH       BUCHANAN           IA   AWOS

            AWOS MEASURED 57 KNOTS. ISOLATED DOWNBURST...NO DAMAGE
            REPORTED

&&

DC
Special weather statement, May 30, 8:05 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
805 PM CDT MON MAY 30 2016

IAC031-105-113-310145-
JONES-LINN-CEDAR-
805 PM CDT MON MAY 30 2016

...A STRONG THUNDERSTORM WILL AFFECT AREAS FROM MECHANICSVILLE TO
MORLEY...

AT 803 PM CDT...A STRONG THUNDERSTORM WAS NEAR MECHANICSVILLE...
MOVING NORTH AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MECHANICSVILLE...STANWOOD...MOUNT VERNON...LISBON...SPRINGVILLE...OLIN...
MARTELLE...MORLEY AND PARALTA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4206 9106 4179 9114 4179 9137 4186 9137
      4186 9143 4206 9148
TIME...MOT...LOC 0103Z 179DEG 13KT 4184 9127

RP KINNEY
Local storm report, May 30, 8:17 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
817 PM CDT MON MAY 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     HAIL             MECHANICSVILLE          41.90N 91.25W
05/30/2016  M0.75 INCH       CEDAR              IA   TRAINED SPOTTER

&&

DC
Special weather statement, May 30, 8:29 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
829 PM CDT MON MAY 30 2016

IAC011-019-031-055-061-105-113-310230-
DUBUQUE-JONES-BUCHANAN-LINN-DELAWARE-CEDAR-BENTON-
829 PM CDT MON MAY 30 2016

...A STRONG THUNDERSTORM WILL AFFECT AREAS NORTH OF A LINE FROM
BELLE PLAINE TO MECHANICSVILLE...

AT 827 PM CDT...STRONG THUNDERSTORMS WERE CONTINUING TO DEVELOP
ACROSS THE AREA AND MOVE NORTH AT 20 MPH.

ISOLATED WIND GUSTS OF 50 TO 55 MPH AND DIME SIZE HAIL ARE POSSIBLE
WITH THE STRONGEST STORMS.

LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...INDEPENDENCE...ANAMOSA...VINTON...MANCHESTER...
MECHANICSVILLE...STANWOOD...MARION...HIAWATHA...MOUNT VERNON...DYERSVILLE...
MONTICELLO...ROBINS...BELLE PLAINE...JESUP...CENTER POINT...CASCADE...
LISBON...FAIRFAX AND ELY.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 12 AND 55.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

A FEW STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4265 9096 4186 9092 4186 9230 4230 9219
      4230 9206 4264 9208
TIME...MOT...LOC 0127Z 193DEG 19KT 4212 9177

RP KINNEY

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:44 PM CDTSpecial Weather StatementDVNBuchanan46 min
May 30, 8:05 PM CDTSpecial Weather StatementDVNCedar40 min
May 30, 8:29 PM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Jones, Linn61 min
May 30, 9:29 PM CDTSpecial Weather StatementDVNBuchanan, Delaware, Dubuque, Jones, Linn61 min
May 30, 10:26 PM CDTSpecial Weather StatementDVNBuchanan, Delaware, Dubuque, Jackson, Jones64 min
May 30, 11:05 PM CDTFlash Flood WarningDVNBuchanan4 hr
May 30, 11:24 PM CDTSpecial Weather StatementDVNBuchanan, Delaware, Dubuque66 min
May 31, 10:06 AM CDTSpecial Weather StatementDVNClinton39 min
May 31, 10:10 AM CDTSevere Thunderstorm WarningDVNClinton, Jackson35 min
May 31, 6:50 PM CDTSpecial Weather StatementDVNBenton, Iowa, Keokuk55 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.